Avatar universal
5-HRT
Has anyone out there had any experience with the supplement 5-HRT. I am considering using it as a more natural way of dealing with my depression. I am currenty on prescription anti-depressants but am sick of the side effects. Can anyone give me some feedback please.
Cancel
2 Answers
Page 1 of 1
1110049 tn?1409405744
Hello I did try 5-HRT when I was not on anti depressants, but it did not make any difference, and I had to go back on anti-depressants.  You won't know until you try.  I have read it works if you have mild depression.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I can understand your frustration.  I think that a better solution would be to change to another anti-depressant which does not have such bad side effects.  Have you tried other anti-depressants?  For example, I changed to the newer version of Effexor called Pristiq which does not have a bad side effect that was in Effexor.  So you might try the newer upgraded versions.

Something more natural is not necessarily safe, e.g. hemlock.  My doctor told me not to take any herbal meds because there are toxins in them that can further harm my kidneys.  The FDA has no evaluation of herbals or vitamins which is very rigorous for prescription medications.  A lot of the ingredients come from China who sends out poisonous items constantly if you read the news at all.  I joined consumerlabs on-line which does test a number of herbals for lead toxins and whether they have in them what they claim. They fail a lot of vitamins and herbals.  I read an article that stated that people taking vitamins died at younger ages than people who don't take vitamins.  I don't wonder why.

If the herbal med is strong enough to treat depression, it is strong enough to cause other health effects which NO ONE has tested.

Also watch out for the withdrawal effects from stopping your prescription med.  

I wish you luck finding something that helps your depression and does not have bad side effects.  Bad side effects are the pits.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
794366 tn?1418012995
Blank
Poo44clooner So much to be thankful for.... Comment
2 hrs ago
937868 tn?1379188559
Blank
rana64 I am as frustrated with soc... Comment
4 hrs ago
937868 tn?1379188559
Blank
Very disapointed
4 hrs ago by rana64
Top Mood Disorders Answerers
Depression Community Resources